Approximation of the eigenvalues of a fourth order differential equation with non-smooth coefficients

Research output: Contribution to journalArticle

Abstract

The eigenvalues of a fourth order, generalized eigenvalue problem in one dimension, with non-smooth coefficients are approximated by a finite element method, introduced in an earlier work by the author and A. Lutoborski, in the context of a similar source problem with non-smooth coefficients. Error estimates for the approximate eigenvalues and eigenvectors are obtained, showing a better performance of this method, when applied to eigenvalue approximation, compared to a standard finite element method with arbitrary mesh.

Original languageEnglish (US)
Pages (from-to)620-631
Number of pages12
JournalBIT
Volume31
Issue number4
DOIs
StatePublished - Dec 1 1991

Keywords

  • Subject classification: AMS 34.B.25, 45.C.05

ASJC Scopus subject areas

  • Software
  • Computer Graphics and Computer-Aided Design
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Approximation of the eigenvalues of a fourth order differential equation with non-smooth coefficients'. Together they form a unique fingerprint.

  • Cite this